Hail, Berrien
- When
- May 29, 5:05 PM EST to 5:06 PM EST
- Where
- Berrien County, Baroda
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.950, -86.483
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 29, 1:40 PM EST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 240 PM EDT MON MAY 29 2006 .SHORT TERM... WIDELY SCT TSTMS POPPING UP THIS AFTN OVER SWRN OH, NW IND, AND NRN IL. FORCING APPEARS TO BE PVA ASSOCIATED A COUPLE OF WK VORT MAXES OVER SE INDIANA AND WEST CENTRAL IL WHICH ARE EXPECTED TO LIFT SLOWLY N-NE ON BACKSIDE OF UPR LVL RIDGE TONIGHT. GIVEN WK FORCING AND SMALL SIZE/SLOW MOVEMENT OF STORMS EXPECTING COVERAGE TO BE LIMITED TO 20% AS IN GOING GRIDS. GIVEN LIGHT WIND FIELDS/WK SHEAR AND VERY WARM, MOIST, AND UNSTABLE AIRMASS IN PLACE, MAIN THREAT FROM THESE STORMS APPEARS TO BE INTENSE LIGHTNING AND LOCALLY HEAVY RAIN, HWVR WILL NEED TO MONITOR INTERACTION WITH LAKE BREEZE OVER NW INDIANA AND SW MI FOR LOCALIZED INTENSIFICATION. WITH LOSS OF HEATING AND WK FORCING LIFTING TO THE NORTH OF THE CWA OVERNIGHT, EXPECTING SHRA/TSRA TO BE CONFINED TO THE EVE HOURS. UNSTABLE AIRMASS WILL REMAIN OVER THE AREA ON TUE. AS UPPER LEVEL TROF OVER WRN U.S. LIFTS NE INTO CENTRAL CANADA/NRN PLAINS, A LITTLE FASTER SW FLOW ALOFT WILL DVLP OVER THE AREA. ALSO SOME MID LEVEL COOLING WILL CONT ESPECIALLY OVER NW PORTION OF THE CWA. PRES GRADIENT WILL BE AS LIGHT OR LIGHTER THAN TODAY ALLOWING LAKE BREEZE TO DVLP WHICH COULD ALSO PROVIDE SOME FORCING FOR TSTMS. OTHERWISE LIFT IS EXPECTED TO BE LIMITED TO WK SHRTWVS MOVG NE THROUGH THE FLOW WHICH ARE STILL DIFFICULT TO PIN DOWN ATTM SO LEFT POPS IN THE CHC CATEGORY THOUGH DID BUMP UP TO 50% ACROSS NW DUE TO EXPECTED ASSIST IN FORCING BY LAKE BREEZE. ALTHOUGH SHEAR SHOULD BE A LITTLE STRONGER TOMORROW AFTN, STILL SHOULD BE TOO LOW FOR ANY ORGANIZED SVR WX. AS FOR TEMPS, EXPECT LIGHTER WINDS TONIGHT WILL ALLOW MINS TO FALL A COUPLE DEGS OR SO BLO LAST NIGHTS READINGS. LEANED TOWARD WARMER MAV HIGHS ON TUE AS EXPECTING GOOD DEAL OF SUNSHINE AND MIXING TO H85 WHICH SUPPORTS HIGHS IN M-U80S ACROSS THE AREA. && .LONG TERM... TUESDAY NIGHT THROUGH MONDAY... MASSIVE MID SUMMER LIKE RIDGE ACROSS MUCH OF THE EASTERN HALF OF THE COUNTRY WILL SLOWLY YIELD/BREAKDOWN IN RESPONSE TO NORTHEAST EJECTING SHORTWAVE ENERGY FROM THE INTERMOUNTAIN WEST. MAIN CONCERNS FOR THE EXTENDED IS THUNDERSTORMS CHANCES THROUGH MIDWEEK WITH VERY MOIST AND UNSTABLE AIR IN PLACE AND POTENTIAL OF NEXT SYSTEM AFFECTING THE REGION LATER ON NEXT WEEKEND/EARLY NEXT WEEK. AFTERNOON WATER VAPOR SATELLITE IMAGERY CLEARLY SHOWS FIRST PLAYER OF INTEREST EARLY ON IN THE EXTENDED AS SHORTWAVE OVER WESTERN ARKANSAS. THIS FEATURE WILL RIDE NORTHEAST ACROSS NE ILLINOIS BY LATE TUESDAY AFTERNOON IN DEEP SOUTHWESTERLY FLOW. WITH ABUNDANT LOW LEVEL MOISTURE AND LATE AFTERNOON INSTABILITY IN PLACE...DO EXPECT THIS FEATURE TO KICK OFF SCATTERED THUNDERSTORMS...ESPECIALLY IN THE WEST CLOSER TO REGION OF DPVA. AS SUCH...WILL KEEP CURRENT ARRANGEMENT OF POPS IN GRIDS WITH 40 WEST/30 EAST. SERIOUSLY THOUGHT ABOUT RAISING POPS DURING THE EARLY EVENING BUT STILL SOME CONCERNS ABOUT OVERALL AREAL COVERAGE GIVEN WEAK WIND FIELDS THROUGHOUT THE ATMOSPHERE AND NO SIGNIFICANT SOURCE OF LOW LEVEL CONVERGENCE. NOT EXPECTING MUCH OF A SEVERE THREAT WITH MINIMAL WIND SHEAR. HOWEVER...ANY STORMS THAT FIRE COULD CONTAIN TORRENTIAL RAINFALL WITH PRECIPITABLE WATER APPROACHING 1.75 INCHES. AS EXPECTED...MODELS COMING INTO BETTER AGREEMENT WITH A SLOWER FRONTAL PASSAGE MID WEEK GIVING BREADTH OF MID AND UPPER LEVEL RIDGE AND BEST DYNAMICS OF INTERMOUNTAIN SHORTWAVE EJECTING WILL NORTH INTO CENTRAL CANADA. GENERAL CONSENSUS FOR FRONTAL PASSAGE IS EARLY THURSDAY MORNING. BEST OPPORTUNITY FOR RAINFALL APPEARS TO BE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING WITH INCREASED CONVERGENCE ALONG FRONTAL ZONE AND COOLING MID LEVEL TEMPERATURES. DID MAINTAIN CHANCE POPS DURING THE DAY WEDNESDAY GIVEN PROXIMITY OF FRONT AND OVERALL CONVECTIVE POTENTIAL WITH UNWAVERING MOISTURE AND INSTABILITY. ONCE AGAIN...NOT EXPECTING MUCH OF A SEVERE THREAT DURING THIS PERIOD AS BEST WIND FIELDS AND DYNAMICS PASS WELL NORTH. BIGGEST CONCERN WILL REMAIN RAINFALL AS PRECIPITABLE WATERS REMAIN OVER 1.5 INCHES. REMAINDER OF FORECAST LEFT DRY WITH SOMEWHAT MORE SEASONABLE TEMPERATURES AS REGION COMES UNDER INFLUENCE OF NORTHWEST FLOW BETWEEN DEEPENING EAST COAST TROUGH AND STRENGTHENING WESTERN RIDGE. WATER VAPOR IMAGERY ALREADY SHOWING SIGNS OF THIS PATTERN CHANGE AS ENERGY DROPS SOUTH THROUGH THE GULF OF ALASKA ON FRONT SIDE OF WESTERN ALASKA RIDGE. THIS ENERGY WILL CONTINUE TO DIG IN THE EASTERN PACIFIC WITH DOWNSTREAM AFFECTS OF BUILDING INTERMOUNTAIN RIDGE. LAST COUPLE RUNS OF GFS HAD ENERGY RIDING UP AND OVER THIS RIDGE AND FORMING CLOSED MID LEVEL LOW IN THE REGION LATE IN THE UPCOMING WEEKEND. LATEST RUN HOWEVER DIVES ENERGY MUCH FARTHER EAST INTO THE NEW ENGLAND STATES...SIMILAR TO THE ECMWF. AS SUCH...HAVE MAINTAINED THE DRY FORECAST. && .AVIATION... VERY MOIST/UNSTABLE AIRMASS OVER THE AREA THIS AFTERNOON WITH MSAS LIS CURRENTLY AROUND -7C. COUPLE OF WK SHRTWVS TO WEST OF HIGH PRESSURE OVER CENTRAL APLCNS WILL MOVE NORTH ACROSS THE REGION THIS AFTN HELPING ISOLD SHRA/TSRA TO DVLP. GIVEN WK FORCING, EXPECT SHRA/TSRA COVERAGE WILL REMAIN LIMITED AND CONVECTION SLOW MOVING IN WK FLOW SO ODDS OF AFFECTING A TERMINAL STILL TOO LOW TO MENTION IN TAFS. HWVR, DVLPG SHRA/TSRA ABOUT 70SM SW OF KSBN ARE TRACKING TOWARD VCNTY OF THE TERMINAL SO WILL INCLUDE VCTS AT KSBN FOR A FEW HRS LATE THIS AFTN. SKIES EXPECTED TO CLEAR THIS EVE WITH LOSS OF HEATING. GRADIENT WILL CONT TO SLOWLY WEAKEN TONIGHT WHICH SHOULD ALLOW A LITTLE MORE WIDESPREAD RADIATIONAL COOLING FOG TO DVLP OVER THE AREA LATE TONIGHT THAN LAST NIGHT. HWVR, MAV/MET HAVE BEEN OVERDOING VSBY RESTRICTIONS LAST FEW NIGHTS SO CONTD TO BUMP THOSE FCSTS UP SOME WITH VFR BR AT SBN AND MVFR AT FWA EXPECTED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...JT LONG TERM....BOGUTH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 520 AM EDT MON MAY 29 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 420 AM CDT MON MAY 29 2006 /520 AM EDT MON MAY 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...HOWEVER NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...HOWEVER THE THREAT FOR SEVERE WEATHER WILL BE MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-300930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 520 AM EDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...HOWEVER NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...HOWEVER THE THREAT FOR SEVERE WEATHER WILL BE MINIMAL. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The Northern Indiana radar (KIWX), 93 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
3 hail. Local standard time, as filed.
Plant damage was noted in the area as a result of the hail. No damage estimate was available.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509961, 5509962, 5509963.